Clindamycin and first trimester

Common Questions and Answers about Clindamycin and first trimester

benzaclin

I'm very confused and very worried. This is my first pregnancy and I only want to do what is best for my baby. What is the right thing to do?
My dermatologist prescribed the aforementioned topical prescriptions (clindamycin lotion, metrogel, and differin). I just found out I was pregnant, is it safe to continue using these drugs?
A) Since I got the infection in the first trimester, does treating it with Clindamycin (oral and Vaginal) drug result in any kind of problems for the baby? B) How do anti-biotics effect the growth of the fetus? C) I have read that Bacterial Vaginosis results in second trimester miscarriages/preterm labor. What are the chances of having such miscarriages? D) Is using the Metronidazole vaginal cream during the second trimester acceptable?
) I just found out at my 7 week scan that I have an vaginal infection and my doctor gave me clindamycin phosphate cream. My nurse and doctor have both assured me it is safe to take during my first trimester. Did anyone else use this during their pregnancy? Thank you!
Anyone had this recurrent during the 1st trimester and how was it treated? There seems to be so much conflicting information.......Thank you!
The response suggested Clindamycin cream in the first trimester....The CDC does not recommend ANY treatment in the first trimester AND the CDC specifically states that Clindamycin should NOT be used in pregnancy at all because it has been linked to preterm birth in a number of studies. On what did you base your advice to this presumably pregnant woman? Posted by hfhs.md.rcs on April 23, 1999 at 16:55:02 Dear Darrin: Clindamycin is a class B agent: there is reassuring animal data.
The response suggested Clindamycin cream in the first trimester....The CDC does not recommend ANY treatment in the first trimester AND the CDC specifically states that Clindamycin should NOT be used in pregnancy at all because it has been linked to preterm birth in a number of studies. On what did you base your advice to this presumably pregnant woman?
The response suggested Clindamycin cream in the first trimester....The CDC does not recommend ANY treatment in the first trimester AND the CDC specifically states that Clindamycin should NOT be used in pregnancy at all because it has been linked to preterm birth in a number of studies. On what did you base your advice to this presumably pregnant woman? Follow Ups: Re: Response to advice regarding BV and first trimester treatment hfhs.md.
I was diagnosed with bacterial vaginosis during my first trimester. I decided to wait to take the medication. I think I still have the infection, so I want to treat it now. My doctor gave me Clindamycin, but I was wondering if flagyl is better. Has anybody had this when pregnant? What worked for you? Mine is an oral medication, not a vaginal cream. Thank you.
All the sites i found said to not take it in the first trimester, I then proceeded to call about 6 different pharmacies and they all told me that it should not be taken in the first trimester. i called back the doctor that proscribed it and she said that she is frustrated all of them are saying this, that it is find to take because it is a class B. I am trying not to be overly paranoid but i also have a hard time swallowing taking a pill that has the potential to cause birth defects.
Its very hard cause this is my first experiance and my and my boyfriend were very excited. I am sorry to the rest of the women and hope things turn out good for them.
He said that there is NO HARM to the baby from this and that unfortunately the medication that is given to treat is NOT healthy for the baby in the first trimester (which i am in) and i could wait it out for a couple of weeks..... The Next Morning the ER Nurse called me to confirm the results of the VB and stated that this CAN harm the baby (cause miscarriage) and that i need to get treated right away, and that the meds will NOT harm the baby..... I have two conflicting stories....
I'm 28 weeks and suffered from VERY bad pregnancy acne in the first few months. My skin is finally glowing now and my acnes gone!! Good luck!
html Category A Only a few medications fall into category A, which means that human studies have shown no evidence of fetal harm in the first trimester or later in the pregnancy. Nystatin vaginal (Mycostatin) Category B Most antibiotics are Category B, which means that there is no known association with birth defects or other pregnancy-related complication and the drug is probably safe.
HI, WHAT DO YOU KNOW ABOUT PREGNANCY AND CLINDAMYCIN LOTION AND DIFFERIN CREAM , MY DERMATOLOGIST GAVE THESE TO ME AND I DID QUIT WHEN I WAS PG BUT AFTER THE D N C I STARTED UP AGAIN , I NEVER THOUGHT TO TELL THE DR I USED THEM FEW AND FAR BETWEEN, COULD THESE HAVE BEEN A CAUSE(MISCARRIAGE) DO YOU THINK? OR COULD THEY DO HARM NOW THAT IM TRYING AGAIN? YOUR A NURSE CORRECT I POSTED A ? TOO IF YOU WOULD HAVE ANY INSIGHT ON I WOULD APPRECIATE!!
Catheter removed and all. Doctor at ER first given me clindamycin. Was called later (maybe 5 days later or so) informed to stop and take levaquin instead. Took 7 then my Doctor told me to stop taking levaquin. ;-; I worry for my baby now. Besides that whole mess I hope that cyst don't come back. I've read they came back for others. Especially because I'm pregnant and I don't want a cyst to be in the way. >.< I think you're fine though.
As you probably know, when we eat the nutrients are carried to other vital organs such as brain and heart first, so it is possible to have poor skin despite an excellent diet. Acne is much more to do with sensitivity to the effects of androgens than diet or lifestyle. The best foundation I can recommend for acneic skin is Toleriane Compact foundation by La Roche-Posay. Buy one of their cleansers to remove it as it is very long-lasting and waterproof.
1) Are there any medications that are effective against bacterial vaginosis that are safe to use in the first trimester? 2) A laporoscopy revealed white, granular patches on the outside of my uterus. The doctor had never seen anything like it before. Does anyone know of any organism or condition that might cause this?
The only antibiotic I can now take seems to be Clindamycin ...and I get sick every time I use it...hence the coming to this forum. lol Thanks for all the help!
If you suspect yeast at all from the taking the antibiotics, I really recommend getting a swab cultured first. If you go and start treating yourself without a diagnosis, this could really lead to a life of pain and discomfort. Those treatments are harsh and cause destruction of sensitive tissues. Constant irritation can and does lead to painful vulvar symptoms.
MedHelp Health Answers